MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781R-28ASP
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that prior to the start of the procedure while preparing the device, the black shaft of the electrode started moving upon connecting with handle and the electrode eventually disconnected from the handle.A new electrode was opened to continue.There was no patient involvement.Medtronic's initial analysis found the black insulation on the tube and the mechanical assembly that controls the insulation position over active electrode had completely separated from the rest of the electrode.The insulation easily slid up the electrode.The insulation did not detach from the electrode however the bare metal of the electrode was exposed.The device failed hipot testing.
 
Additional Manufacturer Narrative
Visual inspection of the incident device found the black insulation on the electrode shaft and the mechanical assembly that controls the insulation position over the tip of the electrode to have completely separated from the rest of the electrode.The insulation easily slid up the electrode.The insulation did not detach from the electrode however the bare metal of the electrode was exposed.The device failed hipot testing.This is a supplier related failure.The supplier evaluated the device and identified the failure to be at the induction bond between the inner hub and the insulation material and to be the result of inadequate abrading of the bond area.Corrective action is being issued.No trend has been identified.Review of the manufacturing non-conformance records did not identify any pertinent entries.
 
Event or Problem Description

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6439531
Report Number1717344-2017-05153
Device Sequence Number16294520
Product Code GEI
UDI-Device Identifier10884524000701
UDI-Public10884524000701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Model NumberE2781R-28ASP
Device Catalogue NumberE2781R-28ASP
Device Lot Number62170232X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1